Hail, Montgomery
- When
- June 12, 5:35 PM CST
- Where
- Montgomery County, 3.01 mi NNE of Tamina
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 30.220, -95.410
A severe thunderstorm produced quarter sized to ping pong sized hail.
Severe thunderstorms developed in the early evening hours and produced some large hail and a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Severe thunderstorms developed in the early evening hours and produced some large hail and a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 12, 2:35 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 335 PM CDT THU JUN 12 2014 ...SLIGHT RISK OF SEVERE STORMS TONIGHT... .DISCUSSION... THIS FORECAST UPDATE FOCUSED MAINLY ON THE POTENTIAL FOR SEVERE WEATHER TONIGHT INTO FRIDAY MORNING. LATEST VIS SATELLITE AND SFC OBS SHOW OUTFLOW BOUNDARY FROM BASICALLY JASPER TX TO STEPHENVILLE TX THIS AFTERNOON. STORMS STARTING TO DEVELOP JUST NORTH OF THE BOUNDARY OVER TX SHOULD BE ABLE TO TAP STRONG INSTABILITY TO ITSELF AS OUTFLOW BOUNDARY DISSIPATES. SPC RAP MESO ANALYSIS SHOWS QUITE A BIT OF INSTABILITY OVER THE SEVERE WEATHER RISK AREA. WATER VAPOR IMAGERY SHOWS DRY SLOT AND SHORTWAVE TROUGH AXIS ALSO PUSHING OVER THE REGION. ALSO MAY SEE AN AREA OF ENHANCED JET STREAM WINDS OVER THIS REGION AS WELL. THIS SHOULD FURTHER HELP SUPPORT CONVECTIVE INITIATION THE NEXT SEVERAL HRS. OVERALL THE ENVIRONMENT LOOKS FAVORABLE FOR ORGANIZED CONVECTION THIS EVENING AND TONIGHT ACROSS MUCH OF TX. MESO MODELS OF HRRR/WRF-ARW/NMM AND WRF RUN BY TX TECH ALL SHOW A LINE OF STORMS MOVING INTO SE TX AROUND 01-04Z THIS EVENING. THE 12Z NAM ALSO HINTS AT THIS WITH THE OTHER SYNOPTIC MODELS SHOWING HIGH QPF OVER C TX INTO SE TX INDICATIVE OF CONVECTION. GIVEN ALL THIS AGREEMENT ADDED 70 POPS TO THE FORECAST WITH MENTION OF SEVERE STORMS FOR TONIGHT. LIKE TIMING OF REACHING NORTHERN THIRD OF THE FORECAST AREA FROM 00Z-04Z AND THEN HOUSTON AREA AROUND 03Z-07Z. DEPENDING ON HOW CONVECTION EVOLVES...SQUALL LINE COULD BE SLOWER IF IT TAKES MORE TIME TO DEVELOP. INSTABILITY AND SHEAR PARAMETERS SUPPORT BOWING SEGMENTS WITH THE SQUALL LINE. WRF-ARW REALLY SHOWS THIS STRUCTURE WELL AT 03Z TONIGHT. THINK DAMAGING WIND/HAIL THREAT WILL BE MAIN CONCERN. SHOULD BOW ECHOES FORM...HIGHER CHANCE FOR WIND DAMAGE AND POWER OUTAGES ACROSS THE AREA. MODELS DO SHOW SQUALL LINE WEAKENING AS IT MOVES INTO THE HOUSTON AREA SO IMPACTS MAY BE LESS FARTHER SOUTH THAN BRAZOS VALLEY INTO EAST TEXAS. STILL LOW CHANCES OF THE LINE MAKING IT TO THE COAST BUT WILL LARGELY DEPEND ON STRENGTH OF COLD POOL AND CAP WEAKENING. AS SUCH HAVE TAPERED OFF POPS FOR TONIGHT CLOSER TO THE COAST SOUTH OF I-10. FRIDAY MAY STILL HAVE SOME CHANCES OF THUNDERSTORMS. MAIN SHORTWAVE TROUGH AXIS WILL FINALLY ROTATE THROUGH WITH A BACK DOOR FRONT APPROACHING THE AREA. GFS/NAM/ECMWF HINT AT SOME DEVELOPMENT ALONG THIS BOUNDARY WITH PASSING TROUGH AXIS. KEPT SOME 30 POPS IN THE FORECAST BUT OVERNIGHT SQUALL LINE COULD HAVE REALLY WORKED OVER THE BOUNDARY LAYER AND DOUBT THERE WILL BE MUCH RECOVERY. GFS DOES HINT AT PRECIP WATER VALUES AROUND 1.8-2.0 INCHES SO WITH TEMPS IN THE UPPER 80S TO LOW 90S TOMORROW...COULD SEE STORMS DEVELOP AGAIN ALONG THE BOUNDARY. SEVERE THREAT LOOKS LOW BUT AGAIN COULD SEE A WIND THREAT WITH BRIEF HEAVY RAINFALL. REST OF THE FORECAST LOOKS ON TRACK WHEN LOOKING AT GFS/ECMWF DATA FOR THE EXTENDED. RAIN CHANCES LOOK MINIMAL SAT BUT COULD GET SOME ISO ACTIVITY SUN/MON. REST OF THE WEEK WILL BE QUESTIONABLE AS TO THE STRENGTH OF THE RIDGE AND ANY LINGERING DEEP MOISTURE. SUPPOSE THAT SEA BREEZE COULD DEVELOP TO SUPPORT A STORM OR TWO BUT TOO FAR OUT TO PINPOINT MESOSCALE FORECAST DETAILS. 39 && .AVIATION... KEPT THE MENTION OF VCTS IN FOR THIS AFTN FOR SOME SITES AS ANOTHER LINE PASSES THROUGH THE AREA. HOWEVER SHORT-TERM MODELS STILL GOING WITH MORE WIDESPREAD PCPN FOR TONIGHT AS THE MAIN SHORTWAVE MOVES A- CROSS THE AREA TO THE EAST. 41 && .MARINE... ONSHORE WINDS CONTINUING A SLOW UPTICK WITH THE TIGHTENING GRADIENT (IN RESPONSE TO THE DEEPENING LOW OUT WEST). AS THE SYSTEM MOVES TO THE EAST FRIDAY...WIND SPEEDS SHOULD DECREASE SLIGHTLY/BRIEFLY THRU SAT. GRADIENT EXPECTED TIGHTEN ONCE AGAIN LATE SAT WITH ANOTHER LOW DEVELOPING IN THE LEE OF THE ROCKIES. MODERATE/OCCASIONALLY STRONG ONSHORE WINDS TO PREVAIL OVER THE COASTAL WATERS THROUGH EARLY NEXT WEEK. 41 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 91 74 91 74 / 70 30 20 10 10 HOUSTON (IAH) 75 91 74 91 74 / 50 30 20 10 10 GALVESTON (GLS) 79 88 79 88 79 / 30 30 10 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...39 AVIATION/MARINE...41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 351 PM CDT THU JUN 12 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-132100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 351 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE STORMS AND HEAVY RAINFALL... .DAY ONE...THIS AFTERNOON AND TONIGHT TONIGHT INTO FRIDAY A LINE OF THUNDERSTORMS MAY MOVE INTO THE AREA FROM NORTH TEXAS AS AN UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY MOVE INTO THE REGION. THIS LINE OF STORMS COULD MOVE INTO AREAS NORTH OF INTERSTATE 10 AND THEN WEAKEN AS THEY MOVE SOUTHWARD. THERE ARE STILL SOME TIMING ISSUES OF WHEN THE LINE OF STORMS COULD MOVE INTO THE AREA. LATEST FORECAST DATA SUGGESTS A LINE OF STORMS MOVING INTO THE CROCKETT TO COLLEGE STATION AREAS AROUND 7-9PM. THE LINE WILL LIKELY WEAKEN AS IT MOVES INTO THE HOUSTON AREA AROUND 11PM TO 1AM TONIGHT. REGARDLESS THESE STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS AS THE MAIN THREATS. SHOULD THE LINE OF STORMS SHOW BOWING SEGMENTS...STRONGER DAMAGING WINDS CAN BE EXPECTED. A SECONDARY CONCERN MAY BE HEAVY RAINFALL IF STORMS BECOME ORGANIZED IN A SQUALL LINE. POSSIBLE THAT WITH DEEP MOISTURE IN PLACE AND ROBUST UPDRAFTS IN THE LINE COULD SUPPORT 1 TO 2 INCHES OF RAINFALL AN HOUR. STORM MOTIONS MAY BE NEAR 30 MPH TO START BUT COULD SLOW DOWN TO WHERE HEAVY RAINFALL COULD OCCUR OVER LOCALIZED AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT IS POSSIBLE ANOTHER ROUND OF STORMS COULD FORM FRIDAY AFTERNOON BEFORE THE THE UPPER LEVEL DISTURBANCE EXITS THE REGION. SOME OF THESE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT INTO FRIDAY MORNING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
343 PM CDT THU JUN 12 2014
TXZ213-122130-
HARRIS TX-
343 PM CDT THU JUN 12 2014
...SPECIAL WEATHER STATEMENT...
AT 343 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HOUSTON SHIP CHANNEL...OR NEAR DEER PARK...MOVING EAST AT 20
MPH BUT WITH ADDITIONAL DEVELOPMENT TO THE WEST.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PASADENA...BAYTOWN...LA PORTE...DEER PARK...GALENA
PARK...JACINTO CITY...HIGHLANDS...CHANNELVIEW...CLOVERLEAF...MORGAN'S
POINT...HOUSTON SHIP CHANNEL...NORTHSHORE AND SAN JACINTO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2970 9495 2971 9500 2975 9506 2978 9504
2975 9507 2970 9506 2972 9504 2970 9503
2971 9502 2968 9498 2967 9499 2968 9510
2976 9525 2982 9514 2981 9494
TIME...MOT...LOC 2043Z 285DEG 21KT 2974 9509
!KP!SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
352 PM CDT THU JUN 12 2014
TXZ199-200-213-122145-
HARRIS TX-LIBERTY TX-MONTGOMERY TX-
352 PM CDT THU JUN 12 2014
...SPECIAL WEATHER STATEMENT...
AT 351 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR KENEFICK...OR NEAR DAYTON...MOVING EAST AT 25 MPH BUT WITH
ADDITIONAL DEVELOPMENT TO THE WEST.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...DAYTON...ROMAN FOREST...AMES...DAISETTA...HARDIN...PLUM
GROVE...KENEFICK...DEVERS AND DAYTON LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3007 9508 3016 9518 3021 9507 3017 9464
2996 9449
TIME...MOT...LOC 2051Z 270DEG 21KT 3013 9491
!KP!SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
503 PM CDT THU JUN 12 2014
TXZ200-122245-
LIBERTY TX-
503 PM CDT THU JUN 12 2014
...SPECIAL WEATHER STATEMENT...
AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHEAST OF DEVERS...DRIFTING SOUTHEAST AT 5 MPH THOUGH
ADDITIONAL STORMS MAY FORM UPSTREAM TO THE NORTHWEST AND MOVE OVER
THE SAME AREA.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2992 9445 3006 9464 3012 9459 3011 9445
2994 9444
TIME...MOT...LOC 2201Z 301DEG 5KT 3002 9445
!KP!SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
617 PM CDT THU JUN 12 2014
TXZ178-179-199-200-213-130015-
HARRIS TX-SAN JACINTO TX-POLK TX-LIBERTY TX-MONTGOMERY TX-
617 PM CDT THU JUN 12 2014
...SPECIAL WEATHER STATEMENT...
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING SEVERAL NEARLY STATIONARY
STRONG THUNDERSTORMS FROM ALDINE TO WOODLOCH TO THE WILLIS AREA TO
BETWEEN GOODRICH AND SHEPHERD. THESE STORMS WERE NEARLY STATIONARY.
BRIEF VERY HEAVY RAINFALL...POSSIBLY APPROACHING 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...AND WIND GUSTS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CONROE...HUMBLE...CLEVELAND...WILLIS...NORTHSIDE / NORTHLINE...
ALDINE...KINGWOOD...SPRING...GREATER GREENSPOINT...THE WOODLANDS...
NEAR NORTHSIDE HOUSTON...GREATER FIFTH WARD...OAK RIDGE NORTH...
SHEPHERD...PANORAMA VILLAGE...SHENANDOAH...SPLENDORA...PATTON
VILLAGE...ROMAN FOREST AND WOODBRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
&&
LAT...LON 3048 9474 2979 9534 3016 9562 3045 9554
3060 9502
TIME...MOT...LOC 2313Z 127DEG 1KT 3021 9543The Houston radar (KHGX), 89 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
2 hail, 1 funnel cloud. Local standard time, as filed.
A severe thunderstorm produced quarter sized to ping pong sized hail.
A funnel cloud was sighted near FM 2666 between SH 150 and FM 2025.
A severe thunderstorm produced quarter sized hail in the Conroe area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528921, 528922, 528923.